MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CITADEL PLUS; BED, AC-POWERED ADJUSTABLE HOSPITAL

ARJOHUNTLEIGH POLSKA SP. Z O.O. CITADEL PLUS; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number FX811B3B4AMABB
Medical Device Problem Codes Use of Device Problem (1670); Material Twisted/Bent (2981)
Health Effect - Clinical Code Fall (1848)
Date of Event 06/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
Arjo became aware that the side rail broke when the patient fell off the citadel plus bed frame while exiting the bed over night.No injury was sustained.The arjo service technician inspected the bed and found that the left-hand foot-end side rail remained attached to the frame but was severely bent and dented.Additionally, both the extension frame and the bed frame were also bent.
 
Additional Manufacturer Narrative
The review of post-market surveillance data and the investigation carried out at the manufacturer site revealed that the main factor which leads to the side rail breakage is related to an excessive force applied to the side rail by the user for example when using it as a support or sitting on the panel while getting up from the bed.This is in line with the side rail condition (the side rail was bent and dented, photographic evidence provided confirmed malfunction) and the reported circumstances of the bed damage, the patient attempted to exit the bed unattended.Based on the condition of the bed, the arjo service technician assumed that the bed frame damage (bending) was caused by the side rail being bent and becoming jammed between the extension frame and the power drive pedal.The involved bed was equipped with side rail of a reinforced design, with an additional metal plates inserted at the bottom of the panel.Although excessive force was applied to the side rail when the patient used it as a support during an independent attempt to exit the bed, the side rail did not break or detach from the bed frame.Instead, it became bent.This observation demonstrates the effectiveness of the side-rail design enhancement, which increased the overall robustness of the side rail and improved its resistance to external forces, as the side rail maintained its attachment to the bed despite being subjected to significant loading.In relation to patient fall, the citadel plus instruction for use (ifu, 831.374 rev.14) includes below information: ¿side rails are not intended to restrain patients who make deliberate attempt to exit the bed.¿ in the investigated case, it iss unknown, whether the side rails were raised or lowered.¿to minimize risk of falls or injury, the bed should always be in lowest practical position when the patient is unattended.¿ the customer was asked whether the bed was in the lowest possible position at the time of the event and reported only that the bed height was set to a ¿regular¿ level.¿caregiver should always aid patient in exiting the bed.Make sure a capable patient knows how to get out of bed safely (and, if necessary, how to release the side rails) in case of fire or other emergency.¿ the patient attempted to exit the bed independently.Moreover, the ifu instructs to "check operation of side rails daily." if the result of the test is unsatisfactory, arjo or qualified service personnel should be contacted.As the patient was attempting to exit the bed independently and, during this process, damage to the side rail, extension frame, and bed frame occurred, the root cause of the patient¿s fall and the bed malfunction is considered to be user-related.To sum up, arjo device failed to meet its performance specification since the side rail, extension frame and bed frame were bent.The device was used by a patient when malfunctions occurred.This complaint was assessed as reportable due to allegation about patient¿s fall.No injury was sustained.

Brand Name
CITADEL PLUS
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key25700738
Report Number3007420694-2026-00111
Device Sequence Number18502607
Product Code FNL
UDI-Device Identifier05055982756532
UDI-Public(01)05055982756532(11)200525
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberFX811B3B4AMABB
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2026
Initial Report FDA Received Date07/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown